Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at May 10, 2006, 4:30 PM CDT for Sabine County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 4:30 PM CDT (21:30 UTC)
- Expired
- May 10, 2006, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:46 PM CDT | HAIL 0.75 | 4 Sw Pineland, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2609 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 102130 TORSHV TXC403-102200- /O.NEW.KSHV.TO.W.0007.060510T2130Z-060510T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 430 PM CDT WED MAY 10 2006 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... SABINE COUNTY IN EASTERN TEXAS * UNTIL 500 PM CDT * AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PINELAND... MOVING SOUTHEAST AT 20 MPH. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING FOR... SABINE COUNTY IN EASTERN TEXAS UNTIL 500 PM CDT. LAT...LON 3129 9395 3123 9404 3115 9400 3118 9383 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at May 10, 3:19 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 10, 3:19 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 319 PM CDT WED MAY 10 2006 .DISCUSSION... AT MID AFTERNOON...A COLD FRONT EXTENDED ALONG A LINE FROM NEAR FARMERVILLE LA...SOUTHWEST OVER MANSFIELD...TO NEAR LUFKIN TX. ALONG AND TO THE EAST OF THIS FRONT...A MOIST AND VERY UNSTABLE AIR MASS WILL PROVIDE FUEL FOR SCATTERED THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE FRONT DURING THE AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE LATE IN THE AFTERNOON AND EARLY IN THE EVENING. COOLER TEMPERATURES AND DRIER AIR WILL BE OVER THE FOUR STATE AREA THURSDAY AND FRIDAY...BRINGING A WELCOME RELIEF TO THE WARM AND HUMID CONDITIONS OF THE PAST FEW DAYS. THE CHANCES OF RAIN DIMINISH AFTER TONIGHT WITH A LARGE PERSISTENT UPPER LEVEL TROUGH OVER THE EAST UNITED STATES. A COLD FRONT WILL MOVE THROUGH THE FOUR STATE AREA SATURDAY...BRINGING ANOTHER SLIGHT CHANCE OF RAIN TO THE AREA SATURDAY. OVERALL...AFTER TONIGHT...RAIN WILL BE HARD TO COME BY. && .PRELIMINARY POINT TEMPS/POPS... SHV 54 79 51 82 / 20 0 0 0 MLU 51 78 51 82 / 40 0 0 0 DEQ 45 72 43 77 / 10 0 0 0 TXK 53 75 51 79 / 10 0 0 0 ELD 52 76 50 80 / 20 0 0 0 TYR 54 76 51 83 / 10 0 0 0 GGG 54 77 50 83 / 10 0 0 0 LFK 57 80 50 84 / 40 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03
Hazardous weather outlook, May 10, 12:00 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 10 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-111100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WAS MOVING SLOWLY THROUGH THE FOUR STATE AREA THIS AFTERNOON. THE FRONT WAS LOCATED ALONG A LINE FROM JUST SOUTH OF EL DORADO ARKANSAS...TO SHREVEPORT...TO JACKSONVILLE TEXAS. ALONG AND TO THE SOUTHEAST OF THIS FRONT...AS IT MOVES SLOWLY SOUTHEAST THIS AFTERNOON...SCATTERED THUNDERSTORMS MAY FORM...AND MOVE EAST OR SOUTHEAST...THROUGH THE UNSTABLE AIR MASS AHEAD OF THE FRONT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES COULD ALSO OCCUR IN NORTH CENTRAL LOUISIANA FROM THE MIDDLE OF THE AFTERNOON...INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. 03
In the hours before
Local storm report, May 10, 10:30 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HAIL 5 SW HORATIO 33.89N 94.42W
05/10/2006 E0.88 INCH LITTLE RIVER AR TRAINED SPOTTER
&&
MFLocal storm report, May 10, 3:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 7 W SAN AUGUSTINE 31.53N 94.23W
05/10/2006 E0.75 INCH SAN AUGUSTINE TX TRAINED SPOTTER
&&
NFILLOLocal storm report, May 10, 3:49 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 10 SW SAN AUGUSTINE 31.43N 94.23W
05/10/2006 E1.75 INCH SAN AUGUSTINE TX PUBLIC
&&
NFILLOLocal storm report, May 10, 3:54 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 5 SE FARMERVILLE 32.72N 92.34W
05/10/2006 E0.75 INCH UNION LA TRAINED SPOTTER
&&
MFThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 10:07 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 53 min |
| May 9, 10:40 PM CDT | Tornado Warning | SHV | Red River | 65 min |
| May 9, 11:32 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 58 min |
| May 9, 11:41 PM CDT | Tornado Warning | SHV | Red River | 34 min |
| May 10, 12:23 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 50 min |
| May 10, 12:29 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 61 min |
| May 10, 4:37 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 53 min |
| May 10, 7:26 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 64 min |
| May 10, 8:31 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 26 min |
| May 10, 2:37 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 38 min |
| May 10, 2:58 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 47 min |
| May 10, 3:19 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 41 min |
| May 10, 3:46 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 59 min |
| May 10, 4:04 PM CDT | Severe Thunderstorm Warning | SHV | San Augustine | 26 min |
| May 10, 4:26 PM CDT | Tornado Warning | SHV | San Augustine | 34 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.